Thunderstorm Wind, Polk
- When
- September 30, 2:15 AM CST
- Where
- Polk County, 3 mi E of Dresser
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.350, -92.568
Tree down across road.
Late night thunderstorms developed in a warm advection zone.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Late night thunderstorms developed in a warm advection zone.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 30, 2:06 AM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 306 AM CDT SUN SEP 30 2007 .DISCUSSION... A RELATIVELY ACTIVE WEATHER PATTERN THROUGH TUESDAY WITH SEVERAL UPPER TROUGHS MOVING INTO THE MIDWEST OVER THE NEXT FEW DAYS. COMMA SHAPED AREA OF SHRA/TSRA LIFTING NORTHEAST OVER THE UPPER MIDWEST TODAY. UPPER LEVEL TROUGH DEPICTED IN THE IR LOOP...WILL LIFT NORTHEAST OVER THE UPPER GRTLKS REGION THIS MORNING. ANOTHER STRONGER SHORT WAVE TROUGH AND VORTEX WILL ROTATE NORTHEAST OVER NRN IA THIS EVENING. THIS SYSTEM WAS LAGGING BEHIND THE FIRST SYSTEM OVER THE CENTRAL ROCKIES. SOME STRONG TO SEVERE STORMS HAD DEVELOPED DURING THE PAST HOURS/LATE SATURDAY NIGHT OVER CENTRAL AND EAST CENTRAL MN. THE MAIN SEVERE WEATHER THREATS THIS MORNING WILL BE LARGE HAIL AND DAMAGING WINDS. SFC LOW PRESSURE AREA OVR WRN NEBRASKA...WILL LIFT NORTHEAST OVER WI BY MONDAY MORNING. WL GO CATEGORICAL POPS TDA AND THIS EVENING OVER MUCH OF OUR CWA. PRECIP ENDING OVR WESTERN SECTION OF OUR CWA THIS EVENING...AND OVER MUCH OF THE WESTERN TWO THIRDS BY MONDAY MRNG. ANOTHER SHORT WAVE TROUGH AND SURFACE LOW PRESSURE SYSTEM THAT HAS BEEN ADVERTISED BY THE MODELS...WILL BEGIN TO MOVE INTO THE UPPER MIDWEST LATE MONDAY NIGHT AND TUESDAY. && .AVIATION... /06Z TAFS/ NOT MUCH CHANGE TO FIRST 18 HRS OF PREVIOUS TAFS...WITH THE INHERITED SET HAVING A GOOD HANDLE ON PRECIP TIMING AND TIMING OF GREATEST INTENSITY. LATEST MODEL RUNS FAIRLY CONSISTENT ON TIMING OF UPPER LOW TOMORROW. TSRA IN ERN SD THIS EVE WILL FIRST AFFECT AREAS FROM AXN/RWF EARLY IN THE TAF PD /ARND 07-08Z/. ADDITIONAL SHRA/TSRA SHUD DEVELOP AS THE UPPER LOW APPROACHES AFT 12Z. GREATEST PRECIP INTENSITY SHUD BE DURG THE LATE MRNG AND INTO THE AFTN...AS AREA OF DEFORMATION MOVES ACRS FIRST THE WRN TAF SITES...SPREADING EWRD WITH THE MOVEMENT OF THE LOW. HAVE KEPT VSBYS MVFR...EXCEPT AT RNH WITH IFR. CIGS ON THE OTHER HAND SHUD BE AT LEAST IFR BEHIND THE UPR LOW...AS PROGGED BY LO LVL MOISTURE FIELDS. WINDS WILL NOT BE THE PROBLEM THAT THEY WERE ON SAT...ALTHO LLWS MAY END UP BEING A PROBLEM FOR THE ERN /MOST LIKELY THE WI/ TAF SITES IF THE SFC WINDS DO NOT INCR SOON. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 650 PM CDT SAT SEP 29 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 650 PM CDT SAT SEP 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...REST OF TONIGHT OVERNIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO WESTERN AND CENTRAL MINNESOTA AS A STRONG LOW PRESSURE SYSTEM SHIFTS EASTWARD INTO THE HIGH PLAINS. WIDESPREAD SEVERE WEATHER IS EXPECTED TO REMAIN TO THE SOUTH AND WEST OF THE AREA...FROM EASTERN SOUTH DAKOTA AND POINTS SOUTHWEST...BUT ISOLATED HAIL AND GUSTY WIND PRODUCING STORMS CANNOT BE RULED OUT IN PARTS OF WEST CENTRAL MINNESOTA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS THE LOW PRESSURE SYSTEM MOVES ACROSS THE AREA ON SUNDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS FAR SOUTHEAST AND SOUTH CENTRAL MINNESOTA DURING THE AFTERNOON AND EARLY EVENING. AS THE ACTIVE WEATHER PATTERN CONTINUES...ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO CROSS THE REGION ON TUESDAY LEADING TO THUNDERSTORM CHANCES ONCE AGAIN. GIVEN THE ACCOMPANYING STRONG DEVIATION OF THE WEATHER PATTERN FROM AUTUMN NORMALS...THERE IS A SLIGHT RISK SOME OF THESE THUNDERSTORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF SATURDAY EVENING AND INTO SUNDAY MORNING...BUT MAY BE REQUIRED FOR A SMALL PORTION OF THE AREA DURING THE DAY ON SUNDAY. MTF/KAT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1259 AM CDT SUN SEP 30 2007 MNZ054-300645- LAC QUI PARLE- 1259 AM CDT SUN SEP 30 2007 ...SIGNIFICANT WEATHER ALERT FOR LAC QUI PARLE COUNTIES UNTIL 145 AM CDT... AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MORITZ SOUTH DAKOTA...AND MOVING NORTHEAST AT 45 MPH. WIND GUSTS TO AROUND 50 MPH AND POSSIBLY SOME SMALL HAIL ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE MARIETTA....NASSAU... MADISON...BELLINGHAM...AND MADISON.
The Minneapolis radar (KMPX), 96 km away, was scanning. The volume nearest the first event began at 08:13 UTC.
3 thunderstorm wind. Local standard time, as filed.
Tree down across road.
Two trees down across road.
Tree down across road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70606, 70607, 70608.